You are here

Automorphisms of the Complex Numbers

Year of Award: 1967

Publication Information: Mathematics Magazine, vol. 39, 1966, pp. 135-141

Summary: The author proves the existence of a large number of automorphisms of the field of complex numbers, using Zorn's Lemma to show that any automorphism of a subfield of the field of complex numbers can be extended to an automorphism of the entire complex field.

Read the Article:

About the Author: (from Mathematics Magazine, vol. 39, (1966)) Paul B. Yale was at Pomona College at the time of publication.

Author (old format): 
Paul B. Yale
Author(s): 
Paul B. Yale (Pomona College)
Flag for Digital Object Identifier: 
Publication Date: 
Wednesday, September 24, 2008
Publish Page: 
Summary: 

The author proves the existence of a large number of automorphisms of the field of complex numbers, using Zorn's Lemma to show that any automorphism of a subfield of the field of complex numbers can be extended to an automorphism of the entire complex field.

Dummy View - NOT TO BE DELETED